Alert archive / Ohio / Gale Watches in 2016
Gale Watch 3, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Jan 24, 2016, 3:41 PM EST. It took effect at Jan 26, 2016, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2016, 3:41 PM EST (20:41 UTC)
- In effect from
- Jan 26, 2016, 10:00 AM EST
- Expired
- Jan 25, 2016, 3:46 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
297 WHUS71 KCLE 242041 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 341 PM EST SUN JAN 24 2016 LEZ061-148-149-168-169-250445- /O.NEW.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 341 PM EST SUN JAN 24 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT POSSIBLE TUESDAY AFTERNOON AND EVENING. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
955 WHUS71 KCLE 250211 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 911 PM EST SUN JAN 24 2016 LEZ061-148-149-168-169-251015- /O.CON.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 911 PM EST SUN JAN 24 2016 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT POSSIBLE TUESDAY AFTERNOON AND EVENING. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
305 WHUS71 KCLE 250915 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 415 AM EST MON JAN 25 2016 LEZ061-148-149-168-169-251715- /O.CON.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 415 AM EST MON JAN 25 2016 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT POSSIBLE TUESDAY AFTERNOON AND EVENING. WAVES BUILDING TO 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
643 WHUS71 KCLE 251502 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1002 AM EST MON JAN 25 2016 LEZ061-148-149-168-169-252315- /O.CON.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1002 AM EST MON JAN 25 2016 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS AND SEAS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT POSSIBLE TUESDAY AFTERNOON AND EVENING. WAVES BUILDING TO 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ GARNET
350 WHUS71 KCLE 252046 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EST MON JAN 25 2016 LEZ061-148-149-168-169-260500- /O.UPG.KCLE.GL.A.0003.160126T1500Z-160127T0600Z/ /O.NEW.KCLE.GL.W.0003.160126T1500Z-160127T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 346 PM EST MON JAN 25 2016 ...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY. * WINDS...SOUTHWEST GALES TO 35 KT WITH GUSTS UP TO 40 KT POSSIBLE TUESDAY AFTERNOON AND EVENING. * WAVES...WAVES BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GARNET
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 24, 3:41 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 24, 3:41 PM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 341 PM EST SUN JAN 24 2016 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH MONDAY. LOW PRESSURE WILL TRACK NORTHEAST FROM THE CENTRAL PLAINS AND ACROSS THE GREAT LAKES MONDAY NIGHT AND TUESDAY. THIS WILL TAKE A COLD FRONT ACROSS THE LOCAL AREA TUESDAY. HIGH PRESSURE WILL RETURN BRIEFLY ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... OVERALL A QUIET NIGHT WITH THE HIGH JUST OFF TO OUR EAST. THERE HAS BEEN SOME LIGHT RADAR RETURNS SPREADING ACROSS THE EASTERN GREAT LAKES WITH SOME WEAK ISENTROPIC LIFT. DOUBTFUL THERE WOULD BE MUCH IF ANYTHING FOR OUR NORTHEAST CORNER. BUT IF SO IT MAY FALL AS LIGHT FREEZING DRIZZLE. WILL LEAVE OUT OF THE FORECAST FOR NOW...REALLY A SMALL CHANCE. OTHERWISE THOSE WHO HAVE HAD PLENTY OF SUN TODAY WILL HAVE AN INCREASE IN CLOUD COVER OVERNIGHT. EXPECTING MORE CLOUDS NORTH THAN SOUTH. TEMPERATURES WILL COOL...BUT NOT AS MUCH WITH THE LIGHT SOUTH WIND CONTINUING FOR ALL BUT THE SHELTERED LOCATIONS. EXPECTING 20S...WITH A FEW UPPER TEENS IN THE TYPICAL COOL SPOTS. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... THE GOOD WARM ADVECTIVE PUSH COMES MONDAY AND TEMPERATURES WILL RISE INTO THE UPPER 30S/NEAR 40. MONDAY NIGHT IN ADVANCE OF THE COLD FRONT WITH THE LOW MOVING ACROSS THE CENTRAL GREAT LAKES...SCATTERED PRECIP WILL BREAK OUT. MOISTURE IS SOMEWHAT LIMITED WHICH MADE IT HARD TO GO MUCH MORE THAN 50-60 PERCENT FOR PRECIP CHANCES. THERMAL PROFILES ADEQUATELY WARM ENOUGH FOR RAIN...EXCEPTION MAY BE A FEW CHILLY VALLEYS OF NW PA WHERE THEY HAVE A CHANCE OF SOME LIGHT FREEZING RAIN. HAVE EARLY LOWS WITH TEMPS SLOWLY RISING OVERNIGHT ACROSS THE EAST...MORE IN THE WAY OF STEADY TEMPS WEST. THE COLD FRONT WILL BE PROGRESSING ACROSS WESTERN OHIO BY EARLY TUESDAY MORNING...AND LIKELY REACHING EASTERN OHIO/NW PA EARLY IN THE AFTERNOON. A DRY SLOT FOLLOWS BEHIND IT...BUT LINGERED SLIGHT CHANCE OF PRECIP THROUGH THE DAY AS WE MAINTAIN GENERALLY CYCLONIC FLOW. WITH THE ADVANCEMENT OF THE COLD AIR...ANY LINGERING PRECIP WILL TRANSITION TO SNOW SHOWERS. TEMPERATURES WILL LIKELY STRUGGLE TO GO ANYWHERE. SO UPPER 30S/LOWER 40S WILL BE THE HIGHS FOR THE DAY. SOME MAY LOSE A FEW DEGREES. THE UPPER TROUGH CROSSES TUESDAY NIGHT INTO WEDNESDAY MORNING. AGAIN HAVE AT LEAST SLIGHT CHANCES FOR SNOW SHOWERS FOR ALL AREAS...BUT FOCUS THE 50+ PERCENT CHANCES ACROSS NORTHEAST OHIO/NW PA WHERE LAKE MOISTURE WILL HELP. BY WEDNESDAY MORNING H8 TEMPS WILL BE MARGINALLY COLD ENOUGH FOR LAKE EFFECT AND THE FLOW WILL BE SWITCHING FROM WEST-SOUTHWEST TO NORTHWEST. LIGHT ACCUMULATIONS ONLY. WEDNESDAY NIGHT THE HIGH BUILDS IN. SEASONAL TEMPERATURES. && .LONG TERM /THURSDAY THROUGH SATURDAY/... ANOTHER FAST MOVING STORM SYSTEM WILL BE MOVING INTO THE CENTRAL GREAT LAKES BY THURSDAY EVENING. THERE MAY BE A PERIOD OF SNOW SHOWERS THURSDAY NIGHT WITH THE BEST CHANCES ACROSS NE OHIO INTO NW PA. MODELS THEN DIFFER ON INTENSITY AND TIMING OF THE NEXT COUPLE RIPPLES OF LOW PRESSURE THAT WILL MOVE ACROSS THE CENTRAL GREAT LAKES SATURDAY INTO SUNDAY. SINCE THERE IS SO MUCH UNCERTAINTY WE DID NOT GO WITH MORE THAN A SLIGHT CHANCE TO LOW END CHANCE POPS. WARMER EACH DAY OF THE LONG TERM. HIGHS THURSDAY WILL RANGE FROM 30 TO 35 DEGREES. A COUPLE DEGREES WARMER ON FRIDAY. SOUTHWESTERLY WINDS BRING IN A BIT MORE WARMTH SATURDAY WITH MOST LOCATIONS BACK INTO THE THE 40S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS HAVE RETURNED TO ALL TAF SITES. HOWEVER THERE MAY STILL BE SOME PATCHES OF MVFR CEILINGS BETWEEN KERI AND KYNG...ESPECIALLY INLAND NW PA. THE NEXT WEAK STORM SYSTEM WILL MOVE ACROSS THE CENTRAL GREAT LAKES THIS EVENING. SOME MVFR CEILINGS MAY ACCOMPANY THE UPPER LEVEL TROUGH AXIS FOR THE OVERNIGHT HOURS. SOUTHERLY WINDS WILL INCREASE TO AROUND 10 KNOTS ON MONDAY WHICH WILL SCOUR OUT THE MVFR CEILINGS. THE MVFR CEILINGS MAY LINGER ACROSS EXTREME EASTERN OHIO INTO NW PA UNTIL 14Z MONDAY. OUTLOOK...NON VFR POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY IN LIGHT RAIN/SNOW. && .MARINE... RIDGE OF HIGH PRESSURE WILL MOVE EAST OF LAKE ERIE TONIGHT WITH SOUTHWEST WINDS BECOMING SOUTHERLY BY SUNRISE. SOUTHWESTERLY WINDS WILL INCREASE AHEAD OF LOW PRESSURE THAT WILL MOVE INTO THE CENTRAL GREAT LAKES MONDAY NIGHT. STRONG LOW LEVEL JET AHEAD OF LOW PRESSURE AND THEN STRONG COLD ADVECTION IN ITS WAKE MAY GET WINDS TO THE LOW END GALE CONDITIONS FOR THE EASTERN THIRD OF LAKE ERIE. HAVE GONE AHEAD AND ISSUED A GALE WATCH FROM NOON TUESDAY TO 1AM WEDNESDAY. WINDS DECREASE BY TUESDAY MORNING AS THEY AT LEAST BRIEFLY SHIFT TO THE NORTHWEST. HIGH PRESSURE WILL ONLY BRIEFLY TAKE CONTROL ON WEDNESDAY WITH ANOTHER FAST MOVING STORM SYSTEM ARRIVING THURSDAY NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Jan 24, 3:58 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EST SUN JAN 24 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-250900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 358 AM EST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.